HomeClinical ToolsADD-RS

🫀 Aortic Dissection Detection Risk Score (ADD-RS)

Screen for acute aortic syndrome with the Aortic Dissection Detection Risk Score.

Clinical takeaway

ADD-RS ≤ 1 plus negative D-dimer makes dissection unlikely.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Decide who needs D-dimer testing versus direct aortic imaging.

How it works

Three categories (predisposing conditions, pain features, exam findings); any feature in a category = 1 point. 0–3.

Key points

  • ADD-RS ≤ 1 plus negative D-dimer makes dissection unlikely.
  • ADD-RS ≥ 2 → proceed to CT angiography.
  • Highly sensitive screening framework.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

High-risk conditions (Marfan, family history, known aortic disease/valve, recent aortic manipulation)None
High-risk pain (abrupt, severe, tearing/ripping)None
High-risk exam (pulse deficit, focal neuro deficit + pain, new aortic murmur, hypotension/shock)None

ADD-RS0/3

  • RiskLow risk
  • PathwayADD-RS ≤ 1 with a negative D-dimer (< 500 ng/mL) makes acute aortic syndrome unlikely.
High-risk conditions (Marfan, family history, known aortic disease/valve, recent aortic manipulation)≥ 1 present (+1)
High-risk pain (abrupt, severe, tearing/ripping)≥ 1 present (+1)
High-risk exam (pulse deficit, focal neuro deficit + pain, new aortic murmur, hypotension/shock)≥ 1 present (+1)

ADD-RS3/3

  • RiskHigh risk
  • PathwayADD-RS ≥ 2 → proceed directly to definitive imaging (CT angiography).

Frequently asked questions

What is Aortic Dissection Detection Risk Score (ADD-RS)?
Screen for acute aortic syndrome with the Aortic Dissection Detection Risk Score.
How is Aortic Dissection Detection Risk Score (ADD-RS) calculated? What is the core formula?
Three categories (predisposing conditions, pain features, exam findings); any feature in a category = 1 point. 0–3.
When is Aortic Dissection Detection Risk Score (ADD-RS) used?
Decide who needs D-dimer testing versus direct aortic imaging.
What are the key clinical points for Aortic Dissection Detection Risk Score (ADD-RS)?
ADD-RS ≤ 1 plus negative D-dimer makes dissection unlikely. ADD-RS ≥ 2 → proceed to CT angiography. Highly sensitive screening framework.
What are the limits and cautions when using Aortic Dissection Detection Risk Score (ADD-RS)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is Aortic Dissection Detection Risk Score (ADD-RS) calculated in practice? Can you show a worked example?
Inputs: High-risk conditions (Marfan, family history, known aortic disease/valve, recent aortic manipulation) None, High-risk pain (abrupt, severe, tearing/ripping) None, High-risk exam (pulse deficit, focal neuro deficit + pain, new aortic murmur, hypotension/shock) None → Result: ADD-RS 0 /3(Risk: Low risk, Pathway: ADD-RS ≤ 1 with a negative D-dimer (< 500 ng/mL) makes acute aortic syndrome unlikely.) Inputs: High-risk conditions (Marfan, family history, known aortic disease/valve, recent aortic manipulation) ≥ 1 present (+1), High-risk pain (abrupt, severe, tearing/ripping) ≥ 1 present (+1), High-risk exam (pulse deficit, focal neuro deficit + pain, new aortic murmur, hypotension/shock) ≥ 1 present (+1) → Result: ADD-RS 3 /3(Risk: High risk, Pathway: ADD-RS ≥ 2 → proceed directly to definitive imaging (CT angiography).)

Other tools

🔥 Parkland🩹 Alvarado📉 Shock Index🦶 Ottawa Ankle

中文版 →